Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Apr 13, 2022, 2:00 PM CDT for 18 counties in Wisconsin. It took effect at Apr 14, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:00 PM CDT (19:00 UTC)
- In effect from
- Apr 14, 2022, 10:00 AM CDT
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS73 KGRB 131900 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 200 PM CDT Wed Apr 13 2022 WIZ018>022-030-031-035>040-045-048>050-073-074-140300- /O.NEW.KGRB.WI.Y.0004.220414T1500Z-220415T0000Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Appleton, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Waupaca, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, New Holstein, Sturgeon Bay, Sister Bay, and Kewaunee 200 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay KLJ
5 follow-up statements
442 WWUS73 KGRB 140241 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 941 PM CDT Wed Apr 13 2022 WIZ018>022-030-031-035>040-045-048>050-073-074-141000- /O.CON.KGRB.WI.Y.0004.220414T1500Z-220415T0000Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Appleton, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Waupaca, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, New Holstein, Sturgeon Bay, Sister Bay, and Kewaunee 941 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
430 WWUS73 KGRB 140826 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 326 AM CDT Thu Apr 14 2022 WIZ018>022-030-031-035>040-045-048>050-073-074-141700- /O.CON.KGRB.WI.Y.0004.220414T1500Z-220415T0000Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Appleton, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Waupaca, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, New Holstein, Sturgeon Bay, Sister Bay, and Kewaunee 326 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
672 WWUS73 KGRB 141455 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 955 AM CDT Thu Apr 14 2022 WIZ018>022-030-031-035>040-045-048>050-073-074-150000- /O.CON.KGRB.WI.Y.0004.220414T1500Z-220415T0000Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 955 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
549 WWUS73 KGRB 142007 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 307 PM CDT Thu Apr 14 2022 WIZ018>022-030-031-035>040-045-048>050-073-074-150000- /O.CON.KGRB.WI.Y.0004.000000T0000Z-220415T0000Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 307 PM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
529 WWUS73 KGRB 142355 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 655 PM CDT Thu Apr 14 2022 WIZ018>022-030-031-035>040-045-048>050-073-074-150100- /O.EXP.KGRB.WI.Y.0004.000000T0000Z-220415T0000Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Appleton, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Waupaca, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, New Holstein, Sturgeon Bay, Sister Bay, and Kewaunee 655 PM CDT Thu Apr 14 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong southwest winds will continue to slowly diminish into this evening falling below criteria, but gusts of 25 to 35 mph will prevail into Friday morning. $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:44 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 13, 12:44 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1244 PM CDT Wed Apr 13 2022 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 405 AM CDT Wed Apr 13 2022 Showers and embedded thunderstorms continue to wind down across northern Wisconsin early this morning from south to north. Meanwhile, a warm front continues to surge north across Wisconsin and analyzed nosing into the southern Fox Valley at 3 am as evidenced by dew points surging into the 50s at Appleton and Oshkosh with dew points in the upper 30s to lower 40s north of the warm front. This front will continue to surge north as a surface low tracks northeast over northwestern Wisconsin later this morning to around midday, lifting over the UP of Michigan this evening and eventually north over southern Canada late tonight. The low will bring a surface cold front through the western Great Lakes region throughout the day; tracking east of the cwa by late this afternoon and early this evening. Another round of showers and thunderstorms are expected later this afternoon evening as the aforementioned cold front tracks through the area. Some of the storms could be strong to severe across east-central and portions of northeast Wisconsin as MUCAPE values soar to around 1000 J/kg with bulk shear values around 40 knots. The severe weather threat will be damaging winds and large hail as the storms will be surface based instead of elevated per the storms yesterday. The CAMs models indicate the storms will be scattered in nature as opposed to a solid line per the storms yesterday; therefore, the coverage may not be as widespread. Colder air advecting in behind the cold front may cause some snow to mix in across portions of central and north-central Wisconsin later tonight as the precipitation ends from southwest to northeast with the main low lifting northeast. Additional light precipitation is possible on Thursday as the upper level low tracks through the northwest Great Lakes region. The main story on Thursday will be the winds as a tight pressure gradient causes southwesterly winds to gust to 35 to 45 mph at times. Additional rainfall today could result in rivers reaching bankfull to minor flood stage; especially across the north where runoff will combine with melting snow. Highs today are expected to range from the lower to middle 50s across the north, with lower to middle 60s across east-central Wisconsin away from the lakeshore. Lows tonight are expected to range from the middle to upper 20s across the north, with middle 30s across east-central Wisconsin. Highs on Thursday are only expected to rise into the upper 30s across the north, with lower to middle 40s across central and east-central Wisconsin. .LONG TERM...Thursday Night Through Tuesday Issued at 405 AM CDT Wed Apr 13 2022 A low-amplitude mean flow to persist through the weekend as the deep cyclone slowly tracks toward eastern Canada. A progressive shortwave trough is forecast to track across the northern tier of states early next week and will bring our next chance for precipitation Sunday night into Monday. Temperatures will remain well-below normal until further notice. Thursday night and Friday... Wrap-around moisture, CAA and embedded shortwaves rotating through the cyclonic flow aloft will continue to send clouds and spotty snow showers mainly to northern/parts of central WI Thursday night. Winds may relax a bit overnight, but gusts could still be in the 20 to 30 mph range. Min temperatures are expected to range from around 20 degrees north-central WI, to the lower 30s east- central WI. Precipitation looks to become more isolated in nature as the upper low continues to lift farther northeast into Ontario on Friday. We do need to watch a weak shortwave riding along a baroclinic zone to our south. Some models bring the northern periphery of light rain showers toward east-central WI in the afternoon. Otherwise, mostly cloudy skies and blustery conditions to persist with max temperatures only reaching the lower to middle 30s north-central, mainly in the 40-45 degree range elsewhere. Friday night and Saturday... Models indicate one more shortwave trough (a weak one at that) will traverse the region Friday night. While a few snow showers may brush northern WI, have kept the rest of the forecast area dry as moisture is limited. Sky conditions to range from mostly cloudy north to partly cloudy south with min temperatures around 20 degrees north, middle to upper 20s south. Improving conditions (more sun/bit less wind) are forecast on Saturday as a ridge of high pressure begins to build into the western Great Lakes. Even with more sunshine, temperatures will continue to run 15 to 20 degrees below normal which translates to another day in the 30s north, around 40 degrees south. Saturday night and Sunday... This surface ridge is forecast to move into the Great Lakes for the latter half of the weekend, bringing quiet conditions to the area. We will see clouds on the increase by Sunday afternoon as a new system moves into the northern Plains. Max temperatures on Sunday may edge a bit warmer with readings in the lower 40s north/ near Lake MI, lower to middle 40s south. Sunday night and Monday... Attention then focuses on this mid-level shortwave trough that the models have some minor timing issues going into Sunday night. The slower ECMWF has sped up this system a bit from its previous run, but it is still not as fast as the GFS. Latest thinking is to spread chance pops across the forecast area Sunday evening and then continue the chance pops through Monday as the trough pushes into the Great Lakes. As temperatures cool Sunday night, any mixed precipitation will changeover to snow showers. As temperatures then warm on Monday, the snow would become mixed or change back to all rain. Max temperatures on Monday remain cool with upper 30s to around 40 degrees north/near Lake MI, lower to middle 40s south. Monday night and Tuesday... More timing problems carry over into Tuesday as the ECMWF/CMC bring another surface ridge into WI. The GFS sends this ridge through Monday night and already has WAA-induced precipitation chances returning to WI by Tuesday afternoon. For now, have kept Tuesday dry due to the uncertainty involved. Max temperatures on Tuesday to be in the lower 40s north/near Lake MI, middle to upper 40s south. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Wed Apr 13 2022 A mix of mainly IFR/LIFR flying conditions are expected through the rest of today and most of tonight. Occasional breaks in the low clouds and good visibility will create brief windows of VFR or MVFR conditions, but the general trend will be for cigs around 200 to 600 ft. Vsbys improved early this afternoon from the morning fog, but expect vsbys to drop again once rain arrives mid- afternoon. Thunderstorms are still possible from mid afternoon to early evening (generally 3PM to 8PM CDT) and tailored each TAF forecast to the most likely timing via TEMPO groups. Outside of the thunderstorm window, rain showers will persist through most of the night. Cigs and vsbys improve tomorrow morning with the main impact becoming winds. Southwest gusts to 35 to 40 kts are possible. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......KLJ
Hazardous weather outlook, Apr 13, 4:16 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 416 AM CDT Wed Apr 13 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 416 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms over east-central and portions of northeast Wisconsin this afternoon into this evening. Large hail and damaging winds will be the main threats. Locally heavy rains are also expected through this evening. With water levels already running high, several rivers may surpass bankfull or reach minor flood stage later in the week. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds are forecast to develop on Thursday, with gusts as high as 35 to 45 mph. The gusty winds will likely continue into the evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ521-522-541>543-140930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 416 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon into the evening. Some of these storms may become strong or severe and pose a hazard to mariners. Hazardous conditions to small craft are expected today through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale Warning has been posted for Thursday. Hazardous conditions to small craft are expected Thursday night and Friday. Kurimski/Kallas
In the hours before
Special weather statement, Apr 13, 10:36 AM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Green Bay WI 1036 AM CDT Wed Apr 13 2022 WIZ022-040-131745- Door-Kewaunee- 1036 AM CDT Wed Apr 13 2022 ...PATCHY DENSE FOG THROUGH THE LATE MORNING.. Patchy dense fog will persist across northeast Wisconsin through the late morning, particularly across Door County. The fog will reduce visibilities to around one quarter of a mile at times. Motorists should exercise caution as visibilities can drop significantly in a short distance. KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:11 AM CDT | Gale Warning | GRB | 47 hr | |
| Apr 13, 4:11 AM CDT | Marine Dense Fog Advisory | GRB | 18 hr | |
| Apr 13, 10:37 AM CDT | River Flood Warning | GRB | Marathon | 3 days |
| Apr 13, 5:55 PM CDT | River Flood Warning | GRB | Wood | 41 hr |
| Apr 13, 6:13 PM CDT | River Flood Warning | GRB | Lincoln, Marathon | 47 hr |
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.